Volume 18, issue 1 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Distortion elements for surface homeomorphisms

Emmanuel Militon

Geometry & Topology 18 (2014) 521–614
Bibliography
1 R D Anderson, The algebraic simplicity of certain groups of homeomorphisms, Amer. J. Math. 80 (1958) 955 MR0098145
2 A Avila, Distortion elements in $\mathrm{Diff}^{\infty}(\mathbb{R} / \mathbb{Z})$ arXiv:0808.2334
3 F Béguin, S Crovisier, F Le Roux, A Patou, Pseudo-rotations of the closed annulus: Variation on a theorem of J Kwapisz, Nonlinearity 17 (2004) 1427 MR2069713
4 A Bounemoura, Simplicité des groupes de transformations de surfaces, Ensaios Matemáticos 14, Soc. Bras. Mat. (2008) MR2458739
5 D Calegari, M H Freedman, Distortion in transformation groups, Geom. Topol. 10 (2006) 267 MR2207794
6 B Farb, A Lubotzky, Y Minsky, Rank-$1$ phenomena for mapping class groups, Duke Math. J. 106 (2001) 581 MR1813237
7 A Fathi, M R Herman, Existence de difféomorphismes minimaux, from: "Dynamical systems, Vol. I: Warsaw", Astérisque 49, Soc. Math. France (1977) 37 MR0482843
8 G M Fisher, On the group of all homeomorphisms of a manifold, Trans. Amer. Math. Soc. 97 (1960) 193 MR0117712
9 J Franks, M Handel, Distortion elements in group actions on surfaces, Duke Math. J. 131 (2006) 441 MR2219247
10 É Ghys, Groups acting on the circle, Enseign. Math. 47 (2001) 329 MR1876932
11 M E Hamstrom, Homotopy groups of the space of homeomorphisms on a $2$–manifold, Illinois J. Math. 10 (1966) 563 MR0202140
12 P de la Harpe, Topics in geometric group theory, Chicago Lectures in Mathematics, University of Chicago Press (2000) MR1786869
13 M R Herman, Construction of some curious diffeomorphisms of the Riemann sphere, J. London Math. Soc. 34 (1986) 375 MR856520
14 T Jäger, The concept of bounded mean motion for toral homeomorphisms, Dyn. Syst. 24 (2009) 277 MR2561442
15 A Katok, B Hasselblatt, Introduction to the modern theory of dynamical systems, Encyc. Math. Appl. 54, Cambridge Univ. Press (1995) MR1326374
16 R C Kirby, Stable homeomorphisms and the annulus conjecture, Ann. of Math. 89 (1969) 575 MR0242165
17 A Koropecki, F A Tal, Area-preserving irrotational diffeomorphisms of the torus with sublinear diffusion arXiv:1206.2409
18 P Le Calvez, J C Yoccoz, Un théorème d'indice pour les homéomorphismes du plan au voisinage d'un point fixe, Ann. of Math. 146 (1997) 241 MR1477759
19 R C Lyndon, P E Schupp, Combinatorial group theory, Ergeb. Math. Grenzgeb. 89, Springer (1977) MR0577064
20 E Militon, Éléments de distorsion de $\mathrm{Diff}^\infty_0(M)$, Bull. Soc. Math. France 141 (2013) 35 MR3031672
21 M Misiurewicz, K Ziemian, Rotation sets for maps of tori, J. London Math. Soc. 40 (1989) 490 MR1053617
22 C F Novak, Discontinuity-growth of interval-exchange maps, J. Mod. Dyn. 3 (2009) 379 MR2538474
23 L Polterovich, Growth of maps, distortion in groups and symplectic geometry, Invent. Math. 150 (2002) 655 MR1946555
24 F Quinn, Ends of maps, III: Dimensions $4$ and $5$, J. Differential Geom. 17 (1982) 503 MR679069